Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 2021, Volume 85, Issue 3, Pages 239–260 (Mi izv8980)  

Immersions of open Riemann surfaces into the Riemann sphere

F. Forstneričab

a Faculty of Mathematics and Physics, University of Ljubljana, Ljubljana, Slovenia
b Institute of Mathematics, Physics and Mechanics, Ljubljana, Slovenia

Abstract: In this paper we show that the space of holomorphic immersions from any given open Riemann surface $M$ into the Riemann sphere $\mathbb{CP}^1$ is weakly homotopy equivalent to the space of continuous maps from $M$ to the complement of the zero section in the tangent bundle of $\mathbb{CP}^1$. It follows in particular that this space has $2^k$ path components, where $k$ is the number of generators of the first homology group $H_1(M,\mathbb{Z})=\mathbb{Z}^k$. We also prove a parametric version of the Mergelyan approximation theorem for maps from Riemann surfaces to an arbitrary complex manifold, a result used in the proof of our main theorem.

Keywords: Riemann surface, holomorphic immersion, meromorphic function, $\mathrm{h}$-principle, weak homotopy equivalence.

Funding Agency Grant Number
Slovenian Research Agency J1-9104
P1-0291
My research is supported by the programme P1-0291 and the grant J1-9104 from ARRS, Republic of Slovenia.


DOI: https://doi.org/10.4213/im8980

Full text: PDF file (620 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2021, 85:3, 562–581

Bibliographic databases:

UDC: 517.545+517.551
MSC: 32H02, 58D10, 57R42
Received: 14.10.2019
Revised: 16.02.2020

Citation: F. Forstnerič, “Immersions of open Riemann surfaces into the Riemann sphere”, Izv. RAN. Ser. Mat., 85:3 (2021), 239–260; Izv. Math., 85:3 (2021), 562–581

Citation in format AMSBIB
\Bibitem{For21}
\by F.~Forstneri{\v{c}}
\paper Immersions of open Riemann~surfaces into~the~Riemann sphere
\jour Izv. RAN. Ser. Mat.
\yr 2021
\vol 85
\issue 3
\pages 239--260
\mathnet{http://mi.mathnet.ru/izv8980}
\crossref{https://doi.org/10.4213/im8980}
\transl
\jour Izv. Math.
\yr 2021
\vol 85
\issue 3
\pages 562--581
\crossref{https://doi.org/10.1070/IM8980}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000671433700001}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85110661623}


Linking options:
  • http://mi.mathnet.ru/eng/izv8980
  • https://doi.org/10.4213/im8980
  • http://mi.mathnet.ru/eng/izv/v85/i3/p239

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya Izvestiya: Mathematics
    Number of views:
    This page:50
    References:4
    First page:6

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021